Eye discomfort with PMR?

Hello All - I am fairly new to this and was diagnosed on Dec. 19th 2016. I am on a prednisone protocol as per my rheumy and I am feeling better. I was experiencing a sharp pain in my left eye before starting the prednisone and before my diagnosis. It feels really dry and scratchy and sometimes my inner eye has a stabbing pain in it. Is this part of PMR that may have been starting before I knew of my condition? I use OTC eye drops (similisan) and this helps, but I'm really not sure if this is related to PMR. I will see an opthamologist soon. I see one every 2 yrs. because my mother has macular degeneration. My last check-up was good. No cataracts or signs of Macular Degeneration. I am 65 yrs. old. I feel better on the prednisone. Thank goodness. The fatigue bothered me more than the joint pain.

3 Replies

oldestnewest
  • nymima, it's good to hear that you are already feeling so much better, apart from your eye problem. That is something that you should really check out with your ophthalmologist sooner rather than later, mainly because of the risk of the PMR-linked condition, GCA, but also because eye pain can be due to many other causes. Hopefully, it is something simple like neuralgia pain - certainly from my experience that can present as the "stabbing pain" that you describe. However, do get it checked out asap, and if you suddenly experience any actual problem with your vision, seek immediate advice.....from A&E if necessary.

  • I have had problems with my eyes. Steroids can cause pressures to rise and I have glaucoma for which I had to have laser surgery and also use two different eye drops. I also had pains in my eyes recently and went to A & E. Everything was well including the pressures but although they said nothing was wrong I knew it was. A glaucoma nurse rang me a few days later and told me she thought I suffered from very dry eyes. I told her I use drops for that but she insisted they weren't good enough and wrote to my dr asking her to prescribe my some other type without preservatives. I was amazed at how they worked right from the first drops I used. I have to use them every two hours. If I forget my eyes get extra blurry and dry. I hope you get your eyes checked and they are ok.

  • Thank you Baileybisquit! This was a thought in the back of my head. I am going to see the opthamologist next month. I didn't have this a year and a half ago, but things change..... TY

You may also like...